Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 53, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 14, 1994, 5:28 PM EDT for Orange County, Florida. It was in force for 32 min.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1994, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 14, 1994, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2034 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 142129 RRA SVRMLB FLC095-142200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 528 PM EDT TUE JUN 14 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...WESTERN ORANGE COUNTY AT 525 PM A SEVERE THUNDERSTORM WAS BETWEEN APOPKA AND ORLANDO MOVING WEST AT 5 TO 10 MPH. THIS STORM WILL MOVE ACROSS APOPKA AND OCOEE DURING THE NEXT HALF HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT TUE JUN 14 1994 WITH PLENTIFUL LO LVL MSTR AND STG SFC HEATING RMNDR OF AFTN...XPCT SCT TRW TO FIRE ALNG LAKE/SEA BRZ BDRYS AND LAST WELL INTO EVNG...ESPECIALLY ACRS INTERIOR. ATTM...S/B EVIDENT ALNG CST NR DAB...BUT STRETCHES INLND TO ERN LAKE OKEE TO THE S. NGM GRIDDED DATA REVEAL DVLPMNT OF WK LO LVL TROF ACRS GA-NRN FL WED-THU WITHIN WEAKNESS OF THE RDG. INCRG SFC MSTR CNVRGC ASSOCIATED WITH THIS AREA MAY LEAD TO INCRD TRW CVRG LTR PDS. STILL UNCERTAIN ATTM AS TO AMNT OF ENHANCEMENT...SO WL CONT WITH PREVIOUS TREND OF SLGT INCR OF POPS...ESPECIALLY VOL CNTY...BUT WL STAY WITHIN CHC CAT. WL FLW CLOSE TO FWC POP GUID WHICH IS A BIT WETTER THAN FPC. LTL CHG INDICATED IN TMP FCST THRU PD AND WL FLW PERSISTANCE. @1...VOLUSIA @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER MARTIN ST LUCIE MCO 74/93/73/93 3424 DAB 73/90/72/90 2425 MLB 75/90/74/90 2424 .MLB...NONE SMS/65
In the hours before
Special weather statement, Jun 14, 5:04 PM EDT, 24 minutes before
FLZ041-044>047-053-054-058-059-064-501-142205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 504 PM EDT TUE JUN 14 1994 ...THUNDERSTORMS INCREASING FROM ASTOR PARK TO ORLANDO AND LAKE KISSIMMEE... AT 500 PM SCATTERED THUNDERSTORMS WERE ALONG THE SEA BREEZE FRONT FROM ASTOR PARK TO CASSIA...APOPKA...ORLANDO...EAST OF LAKE TOHO...AND SOUTH OF LAKE KISSIMMEE. THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE ACTIVITY WAS MOVING WEST AT 10 MPH AND WILL EXTEND FROM THE OCALA NATIONAL FOREST TO LAKE APOPKA...DISNEY...KISSIMMEE...AND AROUND LAKE KISSIMMEE BY 7 PM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. ELSEWHERE AN ISOLATED THUNDERSTORM HAD DEVELOPED BETWEEN BASINGER AND FT DRUM. SKIES WERE PARTLY CLOUDY OVER THE REMAINDER OF THE REGION. RES WWUS45KTOP-
Special weather statement, Jun 14, 5:06 PM EDT, 22 minutes before
FLZ041-044>047-053-054-058-059-064-501-142205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 504 PM EDT TUE JUN 14 1994 ...THUNDERSTORMS INCREASING FROM ASTOR PARK TO ORLANDO AND LAKE KISSIMMEE... AT 500 PM SCATTERED THUNDERSTORMS WERE ALONG THE SEA BREEZE FRONT FROM ASTOR PARK TO CASSIA...APOPKA...ORLANDO...EAST OF LAKE TOHO...AND SOUTH OF LAKE KISSIMMEE. THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE ACTIVITY WAS MOVING WEST AT 10 MPH AND WILL EXTEND FROM THE OCALA NATIONAL FOREST TO LAKE APOPKA...DISNEY...KISSIMMEE...AND AROUND LAKE KISSIMMEE BY 7 PM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. ELSEWHERE AN ISOLATED THUNDERSTORM HAD DEVELOPED BETWEEN BASINGER AND FT DRUM. SKIES WERE PARTLY CLOUDY OVER THE REMAINDER OF THE REGION. RES
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.